Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 6, 2015, 8:52 PM CDT for 4 counties in Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 8:52 PM CDT (01:52 UTC)
- Expired
- Aug 6, 2015, 9:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Le Sueur County, MN, Nicollet County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 92 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
505
WWUS83 KMPX 070152
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
852 PM CDT THU AUG 6 2015
MNZ074>076-083-084-070215-
BROWN-WASECA-LE SUEUR-BLUE EARTH-NICOLLET-
852 PM CDT THU AUG 6 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
BROWN...WASECA...LE SUEUR...BLUE EARTH...NICOLLET...
AT 850 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER NICOLLET COUNTY AND DRIFTING TO THE SOUTH AND
EAST. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR IN
LOCALIZED AREAS.
LOCATIONS IMPACTED INCLUDE...
MANKATO...NEW ULM...NORTH MANKATO...ST. PETER...WASECA...
MONTGOMERY...LAKE CRYSTAL...LE CENTER...EAGLE LAKE...JANESVILLE...
WATERVILLE AND NICOLLET.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 99 AND 158.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 41 AND 74.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4408 9437 4411 9437 4410 9449 4412 9459
4444 9453 4444 9353 4395 9354
TIME...MOT...LOC 0150Z 268DEG 0KT 4431 9418
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:28 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 6, 6:28 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 628 PM CDT THU AUG 6 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 345 PM CDT THU AUG 6 2015 CURRENT SURFACE PRESSURE ANALYSIS INDICATES A LOW MOVING TO THE EAST ACROSS EASTERN SD WITH A WARM FRONT STRETCHED OUT ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA. IN ADDITION...A PRONOUNCED SHORTWAVE IS CURRENTLY NOSING INTO THE FORECAST AREA THIS AFTERNOON. SOLAR HEATING IS YIELDING SBCAPE BETWEEN 15000-2500 J/KG IN THE WESTERN FORECAST AREA. THEREFORE...WE ARE SEEING NUMEROUS THUNDERSTORMS WITH DEEP CORES IN THIS AREA. THERE IS SUFFICIENT DEEP LAYER EFFECTIVE SHEAR TO PRODUCE MULTICELL TO SUPERCELL STRUCTURE. THIS SUPPORTS WHAT WE'RE SEEING ON RADAR...WITH A COUPLE HEALTHY MESOCYCLONES. THESE STORMS WILL CONTINUE EAST AHEAD OF THE LARGE SCALE FORCING THAT IS MOVING THIS WAY. STORM COVERAGE SHOULD INCREASE...BUT THE SEVERITY OF CONVECTION IS ALSO EXPECTED TO DIMINISH BY THE TIME THE STORM MAKE IT INTO EASTERN MN AND WESTERN WI DUE TO LESS INSTABILITY. THE HAIL AND WIND THREAT IN WESTERN/CENTRAL MN WILL HE HIGHEST BETWEEN 4 PM AND 9 PM. THERE IS ALSO A CHANCE OF A TORNADO OR TWO LATE THIS AFTERNOON IN WESTERN MN GIVEN THE NW-SE ORIENTATED BOUNDARY...LOWER LCL VALUES...AND MODEST 0-3KM CAPE AND 0-1KM SHEAR. THE COLD FRONT WILL PASS THROUGH THE AREA TOMORROW MORNING AND SHIFT THE CONVECTION FARTHER EAST INTO WISCONSIN. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 345 PM CDT THU AUG 6 2015 THE LONG TERM CONCERN REMAINS THE CONVECTIVE THREAT OVER THE WEEKEND...WITH DRYING AND A WARMING TREND DEVELOPING INTO NEXT WEEK. THE INITIAL RAIN THREAT WILL BE LATE FRIDAY NIGHT INTO SATURDAY. ASSOCIATED WITH THE NEXT FRONTAL SYSTEM DROPPING INTO THE REGION FROM NORTHERN MN AND THE DAKOTAS. MCS DEVELOPMENT WILL BE POSSIBLE OVER NEBRASKA/SOUTH DAKOTA REGION LATER FRIDAY NIGHT AS A WAVE TOPS THE UPPER RIDGE. THE MAIN TROUGH DIGS A BIT SOUTH OVER HE DAKOTAS AND MN DRAGGING A FRONTAL BOUNDARY INTO NORTHWEST MN. WILL CONTINUE THE SMALLER CHANCE POPS FOR THIS AS IT MOVES INTO THE AREA. THEN TIMING OF THE TRANSLATION OF THE UPPER TROUGH AND ATTENDANT SURFACE FRONT WILL BE THE MAIN ISSUE FOR THE REST OF THE WEEKEND AND EARLY MONDAY. WILL CONTINUE THE CHANCE POPS DEVELOPING OVER THE ENTIRE CWA INTO SATURDAY NIGHT...AND EXITING THE SUNDAY NIGHT/MONDAY MORNING. THE BEST CHANCE APPEARS TO BE WITH THE FRONTAL PASSAGE SUNDAY AFTERNOON/SUNDAY NIGHT. THEREAFTER...THE LONG RANGE MODELS ARE IN GOOD AGREEMENT WITH HEIGHTS RISING OVER THE CENTRAL CONUS AS THE EASTERN CONUS TROUGH MOVES EAST. THIS SHOULD PROVIDE A DRY TREND FOR THE AREA THROUGH AT LEAST MIDWEEK...ALONG WITH A WARMING TREND THROUGH THURSDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 630 PM CDT THU AUG 6 2015 WE EXPECT SCATTERED STORMS TO AFFECT THE MN PORTION OF THE AREA THROUGH 06Z OR SO. MAY WORK INTO WESTERN WISCONSIN AS WELL...BUT SHOULD BE MORE SHOWERS. SURFACE LOW AND COLD FRONT TO TRAVEL INTO EAST CENTRAL MN TOWARD 12Z FRI...WHICH SHOULD END ANY THREAT OF -SHRA. THEN IFR/LIFR CIG/BR POSSIBLE IN THE WAKE OF THE LOW/FRONT FOR A FEW HOURS AFTER PASSAGE AND THEN VFR DEVELOPING THROUGH 4Z WEST...AND 18Z IN EASTERN MN AND A BIT LATER INTO WISCONSIN. KMSP... THUNDER THREAT STILL LOOKS GOOD IN THE 02Z-06Z PERIOD. CIGS DROPPING AND -SHRA ENDING AROUND 09Z OR SO...WITH PERIOD OF IFR LIKELY IN THE MORNING. CIGS IMPROVING THROUGH 15Z AND BECOMING VFR THROUGH 21Z FRI. /OUTLOOK FOR KMSP/ FRI NIGHT...VFR. WINDS LIGHT AND VRB BECOMING S 5-10 KT. SAT...MVFR CIGS PSBL LATE...CHC OF -TSRA. S WINDS 5-10KT. SUN....VFR...CHC MVFR CIGS -TSRA. SW WINDS 5-9 KTS BECOMING NW 8 KTS SUN AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...CLF LONG TERM...DWE AVIATION...DWE
Hazardous weather outlook, Aug 6, 12:59 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1259 PM CDT THU AUG 6 2015 MNZ041-042-047>049-054>058-064-065-073-074-071800- DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- 1259 PM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER TODAY AND TONIGHT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NON-SEVERE THUNDERSTORMS MAY CONTINUE INTO EARLY FRIDAY MORNING...WITH ADDITIONAL THUNDERSTORM CHANCES LATE FRIDAY NIGHT THROUGH MONDAY. THE RISK OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. MNZ043>045-050>053-059>063-066>070-075>078-082>085-091>093- WIZ014>016-023>028-071800- MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1259 PM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY BEGINNING LATE THIS AFTERNOON AND LASTING INTO TONIGHT. A FEW STRONG STORMS ARE POSSIBLE LATER ON TODAY AND TONIGHT. HAIL AND WIND CAN NOT BE RULED OUT...BUT WE THINK THE BIGGEST HAZARD IS THE HEAVY RAIN THREAT AND POTENTIAL FOR FLASH FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NON-SEVERE THUNDERSTORMS MAY CONTINUE INTO EARLY FRIDAY MORNING...WITH ADDITIONAL THUNDERSTORM CHANCES LATE FRIDAY NIGHT THROUGH MONDAY. THE RISK OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 6, 8:13 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 813 PM CDT THU AUG 6 2015 MNZ074>076-083-070200- BROWN-LE SUEUR-BLUE EARTH-NICOLLET- 813 PM CDT THU AUG 6 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BLUE EARTH...EAST CENTRAL BROWN...EASTERN NICOLLET AND SOUTHWESTERN LE SUEUR COUNTIES... AT 812 PM CDT...A STRONG THUNDERSTORM WAS OVER COURTLAND...OR NEAR NEW ULM...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANKATO...NEW ULM...NORTH MANKATO...ST. PETER...LAKE CRYSTAL...EAGLE LAKE...NICOLLET...KASOTA...COURTLAND...CLEVELAND...JUDSON AND OSHAWA. THIS INCLUDES THE FOLLOWING HIGHWAYS... U.S. HIGHWAY 14 BETWEEN MILE MARKERS 107 AND 138. U.S. HIGHWAY 169 BETWEEN MILE MARKERS 43 AND 71. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL MINNESOTA. LAT...LON 4422 9449 4442 9429 4438 9376 4399 9396 TIME...MOT...LOC 0112Z 290DEG 30KT 4429 9434 JLT
Special weather statement, Aug 6, 8:15 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
815 PM CDT THU AUG 6 2015
MNZ047-048-055-070315-
POPE-SWIFT-STEVENS-
815 PM CDT THU AUG 6 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
POPE...SWIFT...STEVENS...
AT 815 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER LAKE HASSEL.
HEAVY RAIN WILL BE NEAR...
LAKE HASSEL AROUND 825 PM CDT.
OTHER LOCATIONS IMPACTED BY HEAVY RAIN INCLUDE CLONTARF...SWIFT FALLS
AND GILCHRIST.
THIS INCLUDES U.S. HIGHWAY 59 BETWEEN MILE MARKERS 148 AND 158.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4549 9595 4550 9522 4541 9523 4541 9525
4533 9525 4532 9526 4533 9594
TIME...MOT...LOC 0115Z 268DEG 19KT 4540 9562
JLTLocal storm report, Aug 6, 8:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
827 PM CDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HEAVY RAIN 3 ESE NEW ULM 44.29N 94.41W
08/06/2015 M2.00 INCH NICOLLET MN CO-OP OBSERVER
FELL IN HALF AN HOUR.
&&
CARLYONLocal storm report, Aug 6, 8:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
842 PM CDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 E MANKATO 44.16N 93.96W
08/06/2015 M0.75 INCH BLUE EARTH MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 6, 8:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 PM CDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 1 SW MANKATO 44.15N 94.01W
08/06/2015 M1.00 INCH BLUE EARTH MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Aug 6, 8:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
852 PM CDT THU AUG 6 2015
MNZ074>076-083-084-070215-
BROWN-WASECA-LE SUEUR-BLUE EARTH-NICOLLET-
852 PM CDT THU AUG 6 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
BROWN...WASECA...LE SUEUR...BLUE EARTH...NICOLLET...
AT 850 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER NICOLLET COUNTY AND DRIFTING TO THE SOUTH AND
EAST. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR IN
LOCALIZED AREAS.
LOCATIONS IMPACTED INCLUDE...
MANKATO...NEW ULM...NORTH MANKATO...ST. PETER...WASECA...
MONTGOMERY...LAKE CRYSTAL...LE CENTER...EAGLE LAKE...JANESVILLE...
WATERVILLE AND NICOLLET.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 99 AND 158.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 41 AND 74.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4408 9437 4411 9437 4410 9449 4412 9459
4444 9453 4444 9353 4395 9354
TIME...MOT...LOC 0150Z 268DEG 0KT 4431 9418
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:13 PM CDT | Special Weather Statement | MPX | Nicollet | 47 min |
| Aug 6, 8:15 PM CDT | Special Weather Statement | MPX | Swift | 2 hr |
| Aug 6, 9:02 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Nicollet | 43 min |
| Aug 6, 11:45 PM CDT | Special Weather Statement | MPX | Wright | 2 hr |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.